Alert archive / Illinois / River Flood Warnings in 2019
River Flood Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 4, 2019, 5:20 PM CDT for Clay County, Richland County, Illinois. It took effect at May 4, 2019, 11:17 PM CDT. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- May 4, 2019, 5:20 PM CDT (22:20 UTC)
- In effect from
- May 4, 2019, 11:17 PM CDT
- Expired
- May 7, 2019, 6:50 AM CDT
- In force
- 56 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.23 ft at May 5, 2019, 9:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
346
WGUS43 KILX 042220
FLWILX
Flood Warning
National Weather Service Lincoln IL
520 PM CDT Sat May 4 2019
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC025-159-051219-
/O.NEW.KILX.FL.W.0049.190505T0600Z-190506T2100Z/
/CLAI2.1.ER.190505T0600Z.190505T1800Z.190506T1500Z.NO/
520 PM CDT Sat May 4 2019
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Little Wabash River below Clay City.
* From late tonight until Monday afternoon.
* At 445 PM Saturday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and
continue to rise to near 18.5 feet by tomorrow afternoon.The river
will fall below flood stage by Monday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 17.0 Sat 5 PM 18.4 18.1 17.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL8 follow-up statements
789
WGUS83 KILX 050346
FLSILX
Flood Statement
National Weather Service Lincoln IL
1046 PM CDT Sat May 4 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-051744-
/O.EXT.KILX.FL.W.0049.190505T0417Z-190506T2100Z/
/CLAI2.1.ER.190505T0417Z.190505T1800Z.190506T1500Z.NO/
1046 PM CDT Sat May 4 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* From this evening until Monday afternoon.
* At 945 PM Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 18.5 feet by tomorrow afternoon.The river will fall below
flood stage by Monday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Little Wabash River
Clay City 18 17.9 Sat 10 PM 18.4 18.1 17.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL660
WGUS83 KILX 051040
FLSILX
Flood Statement
National Weather Service Lincoln IL
540 AM CDT Sun May 5 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-060040-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190508T0000Z/
/CLAI2.1.ER.190505T0326Z.190506T0000Z.190507T1800Z.NO/
540 AM CDT Sun May 5 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 445 AM Sunday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by this
evening. The river will fall below flood stage Tuesday afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.7 Sun 5 AM 19.0 18.3 16.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25914
WGUS83 KILX 051315
FLSILX
Flood Statement
National Weather Service Lincoln IL
815 AM CDT Sun May 5 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-060315-
/O.CON.KILX.FL.W.0049.000000T0000Z-190508T0000Z/
/CLAI2.1.ER.190505T0326Z.190506T0000Z.190507T1800Z.NO/
815 AM CDT Sun May 5 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 745 AM Sunday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by this
evening. The river will fall below flood stage Tuesday afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 18.9 Sun 8 AM 19.0 18.3 16.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25994
WGUS83 KILX 060130
FLSILX
Flood Statement
National Weather Service Lincoln IL
830 PM CDT Sun May 5 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-061529-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190508T0300Z/
/CLAI2.1.ER.190505T0326Z.190506T0045Z.190507T2100Z.NO/
830 PM CDT Sun May 5 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 745 PM Sunday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Mon Tue Wed
Little Wabash River
Clay City 18 19.2 Sun 8 PM 19.1 18.5 16.9
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
EJL245
WGUS83 KILX 061050
FLSILX
Flood Statement
National Weather Service Lincoln IL
550 AM CDT Mon May 6 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-070051-
/O.CON.KILX.FL.W.0049.000000T0000Z-190508T0300Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T2100Z.NO/
550 AM CDT Mon May 6 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 445 AM Monday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 19.2 Mon 5 AM 18.5 16.9 14.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Ousley004
WGUS83 KILX 061401
FLSILX
Flood Statement
National Weather Service Lincoln IL
901 AM CDT Mon May 6 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-070400-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190508T0130Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T1930Z.NO/
901 AM CDT Mon May 6 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday evening.
* At 845 AM Monday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south
of Wynoose.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 19.1 Mon 9 AM 18.3 16.7 14.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Ousley948
WGUS83 KILX 070052
FLSILX
Flood Statement
National Weather Service Lincoln IL
752 PM CDT Mon May 6 2019
...The Flood Warning continues for the following river in Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC025-159-071451-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190507T1800Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T1200Z.NO/
752 PM CDT Mon May 6 2019
The Flood Warning continues for
The Little Wabash River below Clay City.
* Until Tuesday afternoon.
* At 745 PM Monday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Little Wabash River
Clay City 18 18.6 Mon 8 PM 18.0 16.1 13.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
25035
WGUS83 KILX 071150
FLSILX
Flood Statement
National Weather Service Lincoln IL
650 AM CDT Tue May 7 2019
...The Flood Warning is cancelled for the following river in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC025-159-071220-
/O.CAN.KILX.FL.W.0049.000000T0000Z-190507T1800Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T0737Z.NO/
650 AM CDT Tue May 7 2019
The Flood Warning is cancelled for
The Little Wabash River below Clay City.
* At 545 AM Tuesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 237 AM Tuesday.
* Forecast...The river will continue to fall to 16.1 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Little Wabash River
Clay City 18 17.6 Tue 6 AM 16.1 13.7 11.6
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
OusleyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 4, 3:49 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 4, 3:49 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 349 PM CDT Sat May 4 2019 .SHORT TERM...(This evening through Sunday) ISSUED AT 316 PM CDT Sat May 4 2019 The main issues with today's forecast: clouds continue to impact the southeast CWA...as boundary progression is slower than originally thought, and the issue of fog development overnight. Low clouds are beginning to disperse and lift in locations across southeast Illinois, as a weak trough is pushing eastward through the region this afternoon. As the evening approaches, clouds will continue to decrease from northwest to southeast, although locations in northwest Illinois are already reporting clear skies. Currently across central Illinois, from Springfield to Bloomington, sunshine is starting to overpower the clouds as a partly cloudy sky exists. Sunshine this afternoon and evening, will allow some evaporation at the sfc level. This will work in combination with the clearing skies and weak winds tonight to bring fog development to the region. As of now, it does not appear to be widespread dense fog, however some rural areas could experience visby's reduced to 1 mile or less. Sunshine and clear skies will rule Sunday, as High pressure shifts overhead of the Midwest. This will allow for some additional drying out...but not in the way the area needs. Temperatures tomorrow will climb into the low 70s, as sunshine will allow for much more spring-like conditions. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 316 PM CDT Sat May 4 2019 Heading into the start of next week: a frontal boundary approaches the region from the north Sunday night, stalls out across the region for the week, and more rainfall across land that does not need it. A west-east situated frontal boundary will slide into the region from the north late Sunday. This will once again hide sunshine from the region through much of the upcoming week, as clouds will dominate the skies. This boundary is associated with a Low pressure system sliding into eastern Canada, with High pressure in western Canada, and higher pressure in the southeast US. This will flatten the boundary out across the Midwest. The other issue working to help, is two High pressure systems will develop along the Polar Jet Stream and hold any Low pressure systems in the US. The first wave will come through Monday evening/overnight, as the frontal boundary slides through the area. This will bring the chance for rain showers across the region through Tuesday afternoon. While this is ongoing, a Low pressure system in the Rockies will linger during the first part of the week, gaining moisture. Moisture ahead of the Low will be lifted into the region from the Gulf, at this time though this appears to be more of a widespread shower concern. The Low will finally eject from the Rockies Wednesday morning, heading through the Plains and into the Midwest by Thursday afternoon. Model uncertainty exists on the exact track of the Low, but the idea is that it will track through some portion of central Illinois to southern Wisconsin. Numerous models are hinting at a splitting rain core as it arrives, with one band following the Ohio River Valley and the other tracking through Wisconsin. With the already elevated rivers and super-saturated ground, this rainfall will more than likely cause additional issues around the region. The Low will slide northeast into Canada, splitting the two High pressure systems. This will in turn drop the western High into the Plains, bringing dry conditions back into the region Friday. Behind frontal passage, temperatures will cool back to the 60s for highs Friday and Saturday with lows in the 40s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1237 PM CDT Sat May 4 2019 Clouds will continue to impact terminals throughout the afternoon. Thoughts on clouds dissipating this afternoon, are being smashed as the wave system continues to sweep low clouds into the region from the east. This will hold MVFR conditions at all TAF sites except PIA through the afternoon. Some ceilings will be as low as 1500ft across central, eastern, and southeast IL. PIA will hold in VFR conditions throughout the entire period, as the low cloud base remains southeast of this terminal. Ceilings will begin to lift and dissipate late afternoon into the early evening from northwest to southeast. Overnight, skies are forecast to clear out, with saturated soils...I expect radiational cooling to occur, bringing the chance for light fog development across the region around 09z. This will clear out quickly Sunday morning as sunshine will prevail, and hold clear skies and light winds through 18z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM...Baker AVIATION...Baker
Hazardous weather outlook, May 4, 3:08 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 308 PM CDT Sat May 4 2019 ILZ027>031-036-037-040-041-047>050-051100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 308 PM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Flooding will continue along the Illinois, Sangamon, Mackinaw, La Moine, and Spoon Rivers. Portions of the Illinois River will rise to major flood stage tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periods of thunderstorms Monday through Thursday. Some storms may have locally heavy rain. There is a marginal risk for severe thunderstorms and flash flooding for much of central Illinois on Monday. Major flooding is expected along the Illinois River in central Illinois late this weekend and into next week. Moderate flooding is expected to continue into early next week along portions of the lower Sangamon River. Moderate flooding will continue through late this weekend for portions of the La Moine River and Spoon River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061-051100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 308 PM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Flooding will continue along the Sangamon River. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periods of thunderstorms Monday through Thursday. Some storms may have locally heavy rain. There is a marginal risk for severe thunderstorms and flash flooding Monday. Minor flooding will continue along the Sangamon River near Monticello into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-051100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 308 PM CDT Sat May 4 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding will continue along the Wabash River. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periods of thunderstorms Monday through Thursday. Some storms may have locally heavy rain. There is a marginal risk for severe thunderstorms and flash flooding for much of central Illinois on Monday. Minor flooding will continue along the Wabash River for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
Nearby
River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.